# SDR USAA950085

- Difficulty date: January 30, 1995
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N920VJ
- Make and model: Doug DC-9-31
- Aircraft serial: 48140
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Retract Mech
- Condition: Malfunctioned
- Location: Nlg
- Stage of operation: CL
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

PIT - FLT 1005 - AFTER TAKEOFF, THE CAPTAIN RAISED THE GEAR, BUT GOT AN UNSAFE NOSE GEAR INDICATION LIGHT.  THE GEAR WAS LOWERED, BUT THE UNSAFE NOSE GEAR LIGHT REMAINED.  THE CAPTAIN THEN USED ABNORMAL PROCEDURES TO LOWER THE NOSE GEAR, AND RECEIVED A GREEN LIGHT FOR NOSE GEAR DOWN.  AN EMERGENCY WAS DECLARED AND THE FLIGHT RETURNED TO GATE.  MX INSPECTED THE LANDING GEAR AND ALL COMPONENTS.  NO ABNORMAL CONDITIONS WERE NOTED.  A GEAR SWING WAS PERFORMED, ALL OPERATING PARAMETERS WERE WITHIN LIMITS.  NO OTHER DISCREPANCIES WERE NOTED.  (W)
